MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035452060
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned, and the lot number was confirmed.During visual inspection, the coil delivery wire was seen to be broken, and was seen to be kinked bent.The main coil was seen to be kink bent and stretched.During the functional inspection, the coil could not be advanced due to the damage.Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that preparation/set-up was performed as per the dfu and the same microcatheter was used to complete the procedure after changing to different size coils.The device was returned for analysis and the main coil was found to be kinked and stretched.The damage noted to the main coil is indicative of the as reported defect.It is likely that the coil was damaged due to procedural factors during use which resulted in friction experienced during manipulation of the coil in the catheter.Introducer sheath friction was also noted during analysis due to the damaged coil.It can be presumed that the delivery wire kinked and subsequently broke during the procedure as excessive force may have been applied in response to the reported catheter friction.Based on the investigation, these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Therefore, a probable cause of procedural factors and handling damage will be assigned to the event.
 
Event or Problem Description
The coil was returned for analysis and it was discovered that the delivery wire of the subject coil was kinked and subsequently broken during the procedure.The subject coil was also found to be kinked, bent and stretched.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET HELICAL NANO 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10214726
Report Number3008881809-2020-00187
Device Sequence Number13980128
Product Code HCG
UDI-Device Identifier07613252600381
UDI-Public07613252600381
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Model NumberM0035452060
Device Catalogue NumberM0035452060
Device Lot Number21688348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2020
Initial Report FDA Received Date06/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR